Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 60, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 29, 2012, 12:49 PM CST for 5 counties in Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 29, 2012, 12:49 PM CST (18:49 UTC)
- Expired
- Feb 29, 2012, 1:15 PM CST
- In force
- 26 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Chester County, TN, Decatur County, TN, Hardin County, TN, Henderson County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 161 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 29, 11:31 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 580 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 365 m²/s²
- 0-3 km storm-relative helicity
- 485 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
596
WUUS54 KMEG 291849
SVRMEG
TNC023-039-071-077-109-291930-
/O.NEW.KMEG.SV.W.0060.120229T1849Z-120229T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1249 PM CST WED FEB 29 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DECATUR COUNTY IN TENNESSEE...
EAST CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE...
NORTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
SOUTH CENTRAL HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
NORTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 130 PM CST
* AT 1249 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
MILES NORTHWEST OF MORRIS CHAPEL TO 10 MILES WEST OF MORRIS
CHAPEL TO 16 MILES SOUTHWEST OF MORRIS CHAPEL...MOVING NORTHEAST
AT 70 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DECATURVILLE...MORRIS CHAPEL AND SARDIS.
THIS WARNING ALSO INCLUDES AREAS NEAR PINE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
&&
LAT...LON 3538 8799 3538 8801 3533 8801 3517 8866
3540 8860 3566 8802 3560 8802 3553 8797
3550 8797 3546 8803 3544 8804 3541 8796
TIME...MOT...LOC 1849Z 246DEG 60KT 3539 8844 3531 8847
3523 8854
$$
BORGHOFF2 follow-up statements
091
WWUS54 KMEG 291904
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
104 PM CST WED FEB 29 2012
TNC023-077-109-291914-
/O.CAN.KMEG.SV.W.0060.000000T0000Z-120229T1930Z/
CHESTER TN-HENDERSON TN-MCNAIRY TN-
104 PM CST WED FEB 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCNAIRY...SOUTH
CENTRAL HENDERSON AND EAST CENTRAL CHESTER COUNTIES IS CANCELLED...
AT 104 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3538 8799 3538 8801 3533 8801 3526 8835
3542 8828 3542 8824 3548 8825 3553 8823
3566 8802 3560 8802 3553 8797 3550 8797
3544 8804 3541 8796
TIME...MOT...LOC 1904Z 244DEG 72KT 3552 8809 3544 8814
3536 8820
$$
TNC039-071-291930-
/O.CON.KMEG.SV.W.0060.000000T0000Z-120229T1930Z/
DECATUR TN-HARDIN TN-
104 PM CST WED FEB 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CST
FOR NORTHERN HARDIN AND SOUTHERN DECATUR COUNTIES...
AT 104 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LICK SKILLET TO FIVE FORKS TO SIBLEY...OR ALONG A LINE
EXTENDING FROM 17 MILES SOUTHEAST OF LEXINGTON TO 13 MILES NORTH OF
SAVANNAH TO 8 MILES NORTH OF SAVANNAH...MOVING NORTHEAST AT 80 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DECATURVILLE...SALTILLO...FIVE FORKS...PERRYVILLE...MOUNT LEBANON...
GUMDALE...LARGO...LICK SKILLET...HANEY...RED WALNUT...MONTGOMERY...
DUNBAR...BATH SPRINGS AND THURMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
&&
LAT...LON 3538 8799 3538 8801 3533 8801 3526 8835
3542 8828 3542 8824 3548 8825 3553 8823
3566 8802 3560 8802 3553 8797 3550 8797
3544 8804 3541 8796
TIME...MOT...LOC 1904Z 244DEG 72KT 3552 8809 3544 8814
3536 8820
$$
BORGHOFF116
WWUS54 KMEG 291915
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
115 PM CST WED FEB 29 2012
TNC039-071-291925-
/O.CAN.KMEG.SV.W.0060.000000T0000Z-120229T1930Z/
DECATUR TN-HARDIN TN-
115 PM CST WED FEB 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HARDIN AND SOUTHERN
DECATUR COUNTIES IS CANCELLED...
AT 115 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT
OF THE AREA AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.CONTINUE TO MONITOR WEATHER CONDITIONS AS FUTURE WARNINGS ARE
POSSIBLE FOR YOUR AREA.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
LAT...LON 3538 8799 3538 8801 3533 8801 3526 8835
3542 8828 3542 8824 3548 8825 3553 8823
3566 8802 3560 8802 3553 8797 3550 8797
3544 8804 3541 8796
TIME...MOT...LOC 1915Z 244DEG 72KT 3558 8783 3551 8788
3543 8794
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 12:05 PM CST, 44 minutes earlier.
Area forecast discussion, Feb 29, 12:05 PM CST, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1205 PM CST WED FEB 29 2012 .UPDATE... 16Z SURFACE ANALYSIS PLACES A SURFACE LOW ACROSS SOUTHERN MINNESOTA WITH A TRAILING COLD FRONT EXTENDING FROM THE LOW ACROSS WESTERN KENTUCKY AND CENTRAL/NORTH CENTRAL ARKANSAS. TEMPERATURES AS OF 10 AM CST ARE IN THE UPPER 60S TO LOWER 70S AT MOST LOCATIONS. SEVERE THUNDERSTORM POTENTIAL THIS AFTERNOON INTO THIS EVENING IS THE PREDOMINANT CONCERN IN THIS UPDATED DISCUSSION. LATEST KNQA/REGIONAL WSR-88D RADAR TRENDS SHOW SCATTERED RAIN SHOWERS AND A FEW THUNDERSTORMS ACROSS THE MID SOUTH THIS MORNING...ESPECIALLY ACROSS NORTHWEST TENNESSEE NEAR THE TENNESSEE RIVER. THIS ACTIVITY HAS REMAINED BELOW SEVERE LIMITS FOR THE PAST FEW HOURS...AND CONSEQUENTLY HAVE TRIMMED BACK THE TORNADO WATCH. WATER VAPOR SATELLITE/UPPER AIR PROFILER TRENDS SHOW ANOTHER MID LEVEL SHORTWAVE ACROSS CENTRAL KANSAS AND THE OKLAHOMA/TEXAS PANHANDLE. AS THIS SHORTWAVE TROUGH BEGINS TO ROTATE THROUGH THE MIDDLE/LOWER MISSISSIPPI VALLEYS BY MID TO LATE AFTERNOON...ANTICIPATE THAT SHOWERS AND THUNDERSTORMS WILL BEGIN TO INCREASE AGAIN ACROSS THE MID SOUTH. STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES BETWEEN 7 TO 7.5 C/KM...MOST UNSTABLE CAPE VALUES BETWEEN 900 TO 1500 J/KG...LIS BETWEEN -4 TO -5...SOMEWHAT SUFFICIENT UPPER LEVEL DIVERGENCE/UPPER LEVEL WINDS...AND 0-6 KM BULK SHEAR VALUES BETWEEN 65 TO 75 KTS SUPPORT THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI THIS AFTERNOON TOWARDS EARLY EVENING. THINK THE PREDOMINANT SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS WITH ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. UPDATED GRIDS ALREADY PUBLISHED. CJC && .PREV DISCUSSION... /ISSUED 1135 AM CST WED FEB 29 2012/ PREV DISCUSSION... /ISSUED 316 AM CST WED FEB 29 2012/ DISCUSSION... AS OF 3 AM...TEMPERATURES RANGED FROM THE MID 60S IN THE TENNESSEE RIVER VALLEY TO THE LOW 70S IN THE MEMPHIS METRO AREA. DEWPOINTS WERE IN THE LOW TO MID 60S ACROSS THE MAJORITY OF THE MIDSOUTH. A STRONG LOW LEVEL JET HAS DEVELOPED...AND SOME OF THE WINDS ARE MIXING TO THE SURFACE. THESE WINDS ARE STRONGER THAN MODEL GUIDANCE BY 5 TO 10 MPH. THE MAIN FOCUS OF THIS DISCUSSION WILL BE THE SHORT TERM SEVERE WEATHER THREAT AND THE SEVERE THREAT FOR FRIDAY AS WELL. SHORT TERM... A BROKEN LINE OF SEVERE THUNDERSTORMS DEVELOPED THIS EVENING AND CONTINUES TO RACE ACROSS NORTHERN ARKANSAS AND SOUTHERN MISSOURI. NUMEROUS REPORTS OF SEVERE WEATHER HAVE BEEN ASSOCIATED WITH THIS LINE. THUNDERSTORMS HAVE BEEN HAVING TROUBLE DEVELOPING ON THE SOUTH END OF THIS LINE. THE ATMOSPHERE STILL SEEMS TO BE CAPPED ACROSS THE LOWER TWO THIRDS OF ARKANSAS AND ALL OF THE MIDSOUTH. VERY WARM AND UNSTABLE CONDITIONS SHOULD CONTINUE ACROSS THE MIDSOUTH THROUGH WEDNESDAY. THE NAM MODEL HAS BEEN INDICATING THAT THE CAP WILL DIMINISH DURING THE LATE MORNING HOURS ACROSS THE MIDSOUTH. THIS SHOULD ALLOW THUNDERSTORMS TO DEVELOP ALONG THE FRONTAL BOUNDARY THAT WILL MOVE ACROSS THE AREA TODAY. SOME STORMS WILL BE SEVERE...WITH DAMAGING WIND AND LARGE HAIL AS THE MAIN THREATS. AN ISOLATED TORNADO CAN NOT BE RULED OUT...ESPECIALLY IF SMALL BOWS CAN DEVELOP LIKE HAVE BEEN OCCURRING THIS MORNING. HOWEVER...THE THREAT IS LOW SINCE MOST OF THE WINDS WILL BE UNIDIRECTIONAL...ALL FROM THE SOUTHWEST...BY THE TIME THE STORMS FIRE OVER THE MEMPHIS WARNING AREA. THE COLD FRONT WILL SLOWLY PUSH THE STORMS OUT OF THE MIDSOUTH THIS EVENING. WEST OR NORTHWEST WINDS WILL DIE DOWN TONIGHT AS A SMALL HIGH PRESSURE SWINGS ACROSS THE REGION. BY THURSDAY AFTERNOON...WINDS WILL START TO SWING AROUND FROM THE SOUTHEAST. THIS WILL ALLOW FOR MOISTURE TO SLOWLY BEGIN CREEPING UP AGAIN FROM THE SOUTH. BY THURSDAY NIGHT...A STRONG LOW PRESSURE SYSTEM WILL BEGIN MOVING ACROSS THE SOUTHERN PLAINS AND INTO SOUTHERN MISSOURI. THIS LOW WILL CAUSE THE WARM FRONT TO SURGE TO THE NORTH. TEMPERATURES AND MOISTURE WILL INCREASE BEHIND THIS FRONT. MODELS HAVE BEEN INDICATING A LOW LEVEL JET WILL FORM ACROSS THE MIDSOUTH ON THURSDAY NIGHT. THE LOW PRESSURE AND LOW LEVEL JET WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO DEVELOP OVERNIGHT. ML CAPE VALUES OF 800-1500 J/KG...0-3 KM HELICITIES OF 200-400 M2/S2...AND MID LEVEL LAPSE RATES OF 6-6.5 C/KM INDICATE THAT SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE EARLY FRIDAY MORNING. DURING THE DAY ON FRIDAY...THE CLUSTER OF STORMS THAT IS FORECAST WILL CONTINUE MOVING TO THE NORTHEAST. IT APPEARS AS THOUGH THERE WILL BE A LITTLE CLEARING OF THE CLOUDS FRIDAY MORNING BEHIND THE CLUSTER THAT WOULD ALLOW FOR HIGHER AMOUNTS OF INSTABILITY TO BUILD UP. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON ALONG A COLD FRONT THAT WILL MOVE ACROSS THE MIDSOUTH. AT THIS TIME...THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE COULD BE A TORNADO THREAT WITH INITIAL SUPERCELLS THAT DEVELOP...BUT THAT HIGHLY DEPENDS ON SURFACE WINDS BECOMING MORE SOUTH OR SOUTHEAST THAN THE CURRENTLY FORECAST SOUTHWEST. THE STORMS WILL THEN FORM INTO A SQUALL LINE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. RRH LONG TERM... THE COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST OF THE FORECAST AREA AS DEEP UPPER LEVEL TROUGHING SETS UP OVER THE EASTERN THIRD OF THE NATION OVER THE WEEKEND. SHOWERS MAY LINGER INTO SATURDAY MORNING ACROSS WEST TENNESSEE NEAR THE TENNESSEE RIVER AND NORTHEAST MISSISSIPPI BEFORE A DRIER AIRMASS FILTERS INTO THE ENTIRE MID SOUTH BY AFTERNOON BRINGING AN END TO ALL PRECIPITATION. THE AIRMASS WILL ALSO BE COOLER WITH TEMPERATURES DROPPING BACK TO NEAR SEASONAL AVERAGES. SURFACE HIGH PRESSURE WILL SHIFT EAST OF THE MID SOUTH BY THE END OF NEXT WEEKEND WITH WARMER TEMPERATURES BUILDING BACK INTO THE MID SOUTH BY NEXT WEEK. IN FACT...TEMPERATURES WILL AGAIN BE SEVERAL DEGREES ABOVE NORMAL FROM NEXT MONDAY THROUGH AT LEAST NEXT WEDNESDAY UNDER STRENGTHENING LOW LEVEL SOUTHERLY FLOW. UPPER LEVEL RIDGING EARLY NEXT WEEK WILL ALSO KEEP DRY WEATHER IN PLACE FOR THE EARLY PART OF NEXT WEEK. ANOTHER UPPER LEVEL TROUGH OVER THE WESTERN STATES WILL MOVE EASTWARD INTO THE PLAINS BY THE MIDDLE OF NEXT WEEK. THERE REMAINS SOME DIFFERENCES IN TIMING WITH REGARD TO THE EASTWARD PROGRESSION OF THIS SYSTEM...WITH THE GFS A FULL DAY FASTER THAN THE LATEST ECMWF. CONSIDERING DEVELOPING SOUTHWEST FLOW ALOFT ALIGNING WITH THE APPROACHING FRONT...PREFER THE SLOWER ECMWF SOLUTION WHICH HOLDS THE FRONTAL PASSAGE UNTIL NEXT FRIDAY. INCREASING LOW LEVEL MOISTURE AND ISENTROPIC LIFT AHEAD OF THIS SYSTEM WILL LEAD TO AT LEAST SLIGHT CHANCES FOR RAIN SHOWERS RETURNING FOR NEXT WEDNESDAY. JLH && .AVIATION... 18Z TAF CYCLE A BROKEN LINE OF THUNDERSTORMS IS EXPECTED TO FIRE SHORTLY ALONG I-40 AND PUSH EAST/SOUTHEAST ACROSS THE MIDSOUTH THROUGH THE AFTERNOON. UPDATED THE TIMING A BIT FOR THE TERMINALS...OTHERWISE WILL LEAVE OUT PREVAILING TS GROUPS GIVEN THE PROGRESSIVE NATURE OF THE CELLS AND CONTINUE THE TEMPOS. THUNDERSTORMS SHOULD CLEAR ALL TERMINALS WITH CLEARING SKIES LATE THIS AFTERNOON AND EVENING. WINDS WILL VEER NORTHERLY AND DIMINISH THIS EVENING TO AROUND 5 KTS BEFORE VEERING FURTHER TO SOUTHEAST THURSDAY AND INCREASE TO ABOUT 10 KTS. BORGHOFF && .PRELIMINARY POINT TEMPS/POPS... MEM 77 49 74 63 / 80 10 10 50 MKL 76 42 72 59 / 90 10 10 50 JBR 76 44 69 56 / 80 10 10 50 TUP 77 52 75 62 / 90 60 20 50 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Feb 29, 11:48 AM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1148 AM CST WED FEB 29 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011530- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1148 AM CST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND EAST OF A LINE FROM UNION CITY ARKANSAS TO TRUMANN ARKANSAS. A MODERATE RISK FOR SEVERE THUNDERSTORMS EXISTS ACROSS PORTIONS OF NORTHEAST MISSISSIPPI AND WEST TENNESSEE NEAR THE TENNESSEE RIVER. DAMAGING WINDS AND LARGE HAIL WILL BE THE PREDOMINANT THREATS FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE ON THURSDAY NIGHT. THERE IS A SLIGHT RISK FOR ADDITIONAL SEVERE THUNDERSTORMS FOR ALL OF THE MIDSOUTH ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING. SPOTTER ACTIVATION MAY AGAIN BE NEEDED FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT.
In the hours before
Local storm report, Feb 29, 6:57 AM CST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
657 AM CST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL RAVENDEN SPRINGS 36.31N 91.22W
02/29/2012 E1.00 INCH RANDOLPH AR LAW ENFORCEMENT
0444 AM HAIL ATTICA 36.35N 91.00W
02/29/2012 E1.00 INCH RANDOLPH AR LAW ENFORCEMENT
0450 AM HAIL STOKES 36.35N 90.93W
02/29/2012 E1.00 INCH RANDOLPH AR LAW ENFORCEMENT
0500 AM HAIL 2 W CORNING 36.41N 90.62W
02/29/2012 E1.75 INCH CLAY AR TRAINED SPOTTER
SPOTTER MENTIONED HAIL COULD HAVE BEEN BIGGER.
0620 AM HAIL SHANNON 36.21N 90.96W
02/29/2012 M1.25 INCH RANDOLPH AR TRAINED SPOTTER
0650 AM HAIL 1 NNW STRAWBERRY 35.98N 91.33W
02/29/2012 M1.50 INCH LAWRENCE AR TRAINED SPOTTER
&&
RRHLocal storm report, Feb 29, 7:02 AM CST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
702 AM CST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM HAIL GREENWAY 36.34N 90.22W
02/29/2012 E1.00 INCH CLAY AR PUBLIC
&&
RRHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 12:34 AM CST | Wind Advisory | MEG | Carroll, Chester, Crockett, Dyer, Fayette, Gibson and 11 more | 10 hr |
| Feb 29, 7:46 AM CST | Severe Thunderstorm Warning | MEG | Lake, Obion | 30 min |
| Feb 29, 2:25 PM CST | Special Weather Statement | MEG | Carroll | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.